Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 2, NWS Anchorage, AK

January 28, 2007

NWS Anchorage, AK issued this high wind watch at Jan 28, 2007, 3:54 PM AKST. It took effect at Jan 29, 2007, 2:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 28, 2007, 3:54 PM AKST (00:54 UTC)
In effect from
Jan 29, 2007, 2:00 PM AKST
Expired
Jan 29, 2007, 5:00 AM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 290554
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
854 PM AST SUN JAN 28 2007

...STRONG WINDS TO APPROACH TURNAGAIN ARM LATE MONDAY AFTERNOON
THROUGH LATE MONDAY NIGHT...

.A STRONG FRONT WILL MOVE TO THE NORTHERN GULF COAST MONDAY
AFTERNOON AND PASS THROUGH SOUTH CENTRAL ALASKA MONDAY NIGHT.
STRONG SOUTH TO SOUTHEAST WINDS AT ALL LEVELS COMBINED WITH A
FAVORABLE PRESSURE GRADIENT WILL LEAD TO POSSIBLE VERY STRONG
WINDS. 

AKZ101-291800-
/X.NEW.PAFC.HW.A.0002.070129T2300Z-070130T1000Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
854 PM AST SUN JAN 28 2007

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH
ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...WHICH IS IN EFFECT
FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT.

SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL INCREASE
THROUGH MONDAY AFTERNOON TO 40 TO 50 MPH WITH GUSTS AROUND 75 MPH
POSSIBLE. WINDS WILL LIKELY DIMINISH LATE MONDAY AS THE FRONT
LIFTS NORTH OF THE AREA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$

AKZ125-291800-
/X.NEW.PAFC.HW.A.0002.070129T2300Z-070130T1000Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
854 PM AST SUN JAN 28 2007

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH THROUGH PORTAGE VALLEY AND TURNAGAIN ARM...WHICH IS IN EFFECT
FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT.

SOUTHEAST WINDS OF 20 TO 35 MPH WILL INCREASE THROUGH MONDAY AFTERNOON
TO 40 TO 50 MPH WITH GUSTS AROUND 75 MPH POSSIBLE. WINDS WILL LIKELY
DIMINISH LATE MONDAY AS THE FRONT LIFTS NORTH OF THE AREA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
1 follow-up statement
000 
WWAK71 PAFC 291400
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
500 AM AST MON JAN 29 2007

A STRONG FRONT WILL MOVE TO THE NORTHERN GULF COAST AND SOUTH
CENTRAL ALASKA MONDAY THROUGH MONDAY EVENING. THE TIGHT PRESSURE
GRADIENT PRODUCED BY THIS SYSTEM WILL INCREASE WINDS BY NOON MONDAY
THROUGH TURNAGAIN ARM AND HIGHER ELEVATIONS OF THE ANCHORAGE AREA
HILLSIDE. THESE WINDS SHOULD PERSIST THROUGH MONDAY EVENING AND
THEN DIMINISH AFTER MIDNIGHT.

AKZ125-291500-
/X.CAN.PAFC.HW.A.0002.070129T2300Z-070130T1000Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
500 AM AST MON JAN 29 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE HIGH
WIND WATCH. 

WINDS IN PORTAGE VALLEY AND EASTERN TURNAGAIN ARM WILL INCREASE TO
EAST 45 TO 60 MPH BY AROUND NOON TODAY. THESE WINDS WILL PERSIST
THROUGH THE EVENING AND THEN DIMINISH AFTER MIDNIGHT TONIGHT.

$$

AKZ101-300200-
/X.UPG.PAFC.HW.A.0002.070129T2300Z-070130T1000Z/
/X.NEW.PAFC.HW.W.0004.070129T2100Z-070130T0900Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
500 AM AST MON JAN 29 2007

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT AST
TONIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT AST
TONIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

EAST TO SOUTHEAST WINDS WILL INCREASE TO 50 MPH WITH GUSTS TO 75
MPH BY AROUND NOON TODAY. THESE WINDS WILL PERSIST THROUGH THE
EVENING AND THEN DIMINISH TO UNDER HIGH WIND CRITERIA AROUND MIDNIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Jan 28, 12:00 PM AKST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 28, 12:00 PM AKST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AST SUN JAN 28 2007

.DISCUSSION...
THE MODEL ARE IN FAIRLY GOOD AGREEMENT BUT I THINK THE THE GFS IS A
LITTLE TOO DEEP ON THE LOW APPROACHING THE ALEUTIANS TUESDAY
AFTERNOON.

UPPER AIR...
THE UPPER RIDGE OVER WESTERN CANADA WILL PERSIST AND WILL BUILD
WESTWARD INTO THE EASTERN GULF AND AND MAINLAND ALASKA TUESDAY. THE
UPPER TROUGH OVER THE BERING SEA AND ALEUTIAN CHAIN EXTENDS SOUTHWARD
INTO THE CENTRAL PACIFIC. THIS PATTERN WILL TRACKS THE STORMS OVER
THE NORTH PACIFIC NORTH AND NORTHWEST INTO THE CENTRAL AND EASTERN
ALEUTIANS AND INTO SOUTHERN BERING SEA OVER THE NEXT TWO TO THREE
DAYS. A SOUTHERLY FLOW OVER THE NORTHEAST PACIFIC, GULF OF ALASKA AND
MAINLAND ALASKA THROUGH WEDNESDAY WILL CONTINUE TO ADVECT WARM MOIST
AIR OVER MOST OF THE STATE.

AT SURFACE...
EAST DOMAIN...A WEATHER FRONT OVER THE KENAI PENINSULA AND NORTHERN
GULF WILL MOVE ONSHORE ALONG THE CENTRAL GULF COAST BY LATE AFTERNOON
AND WILL DISSIPATE OVER THE SOUTHCENTRAL INTERIOR THIS EVENING. RAIN
AND SNOW OVER PRINCE WILLIAM SOUND AND THE KENAI PENINSULA WILL
SLOWLY END FROM THE SOUTH TODAY. SNOW OVER THE SUSITNA VALLEY WILL
DIMINISH THIS EVENING. OCCASIONAL LIGHT SNOW WILL DEVELOP OVER THE
COPPER RIVER BASIN THIS EVENING.

ANOTHER WEATHER FRONT WILL MOVE INTO GULF MONDAY MORNING AND WILL
MOVE INTO THE CENTRAL GULF COAST EARLY MONDAY EVENING. THE RAIN-SNOW
LINE WILL MOVE FURTHER NORTH BY THE TIME THE FRONT HITS THE COAST, SO
PRECIPITATION WILL BE RAIN ALONG THE COAST, KENAI PENINSULA, SOUTHERN
SUSITNA VALLEY AND PARTS OF THE COPPER RIVER BASIN. A COMBINATION OF
RAIN AND SNOW WILL FALL OVER THE NORTHERN SUSITNA VALLEY AND COPPER
RIVER BASIN.

A SURFACE RIDGE WILL BUILD ALONG THE GULF COAST BEHIND THE SECOND
FRONT MONDAY NIGHT AND TUESDAY AND WILL INTENSIFY THE PRESSURE
GRADIENT OVER PRINCE WILLIAM SOUTH AND THE KENAI PENINSULA. GUSTY
WINDS WILL DEVELOP ALONG TURNAGAIN ARM AND OTHER CHANNELED TERRAIN
LATE MONDAY.

WEST DOMAIN...
A SERIES OF STRONG STORMS WILL TRACK NORTHWEST OUT OF THE CENTRAL
NORTH PACIFIC AND INTO THE BERING SEA. THE FIRST STORM IS EXPECTED TO
MOVE INTO THE CENTRAL ALEUTIANS MONDAY EVENING THEN DISSIPATE SOUTH
OF THE PRIBILOFS MONDAY NIGHT. A SECOND STORM WILL TRACK A LITTLE
FURTHER WEST AND WILL MOVE THROUGH THE CENTRAL ALEUTIANS TUESDAY
NIGHT. GALE FORCE WINDS WILL STORM FORCE GUSTS WILL ACCOMPANY BOTH OF
THE STORMS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLOOD WARNING ZONE 121
MARINE...STORM 130 138
         GALE 120 125 132 140 150 155 160 165 172 176 180 185
         HEAVY FREEZING SPRAY 185
FIRE WEATHER...NONE

NM JAN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:30 PM AKSTGale WarningAFC7 hr
Jan 28, 11:00 PM AKSTGale WarningAFC48 hr
Jan 28, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Jan 28, 11:00 PM AKSTStorm WarningAFC12 hr
Jan 28, 11:00 PM AKSTStorm WarningAFC48 hr
Jan 29, 12:00 AM AKSTHigh Wind WarningAFC29 hr
Jan 29, 12:06 AM AKSTHigh Wind WatchAFC16 hr
Jan 29, 12:06 AM AKSTHigh Wind WarningAFC53 hr
Jan 29, 3:49 AM AKSTFreezing Rain AdvisoryAFC8 hr
Jan 29, 6:13 AM AKSTBlowing Snow AdvisoryAFC10 hr
Jan 29, 6:48 AM AKSTBlizzard WarningAFC13 hr
Jan 29, 11:00 AM AKSTGale WarningAFC24 hr
Jan 29, 11:00 AM AKSTGale WarningAFC12 hr
Jan 29, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Jan 29, 11:00 AM AKSTStorm WarningAFC24 hr
Jan 29, 2:10 PM AKSTGale WarningAFC21 hr

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.